Does anyone here take interferon?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 1/17/2007 11:50 PM (GMT -7)   
I have been on interferon for almost a year and I still get fevers and very sick for like 24 hours.... any suggestions???

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 1/18/2007 5:36 AM (GMT -7)   
Do you mean the interferon-based medications -- Avonex, Betaseron, Rebif -- for MS? If so, then yes, many of us are on them. I'm going to be away for a couple of days so this may not entirely answer your question, but: it's quite common to have the fevers and chills while on them. Generally you're advised to take ibuprofen (or aspirin, or tylenol, or some other fever-reducer) at the time of injection, and then again 4-5 hours later (or when you wake up ill, if you inject at night). And yes, this can continue indefinitely. I've been on Betaseron for 14 years, now, and if I don't take the ibuprofen at the time of injection, I'll wake up in the middle of the night with chills and fever. I used to take more of it when I was first on the drug -- at the time of injection, 4-5 hours later, and then the next morning, but now just at the time of injection.

I have to head out of town. I'll look back on Friday night or early Saturday, to see if I can help more.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 1/18/2007 10:31 AM (GMT -7)   
I was on Rebif for 4 months and now Avonex for over 9 months and I still have the horrid avonex side effects. I pre, post and during take Advil or Tylenol and it does not take these effects away. My neuro tells me that some people never have a decrease in the side effects...lucky me. My neuro tried toradol and it didn't help either. I just hunker down for the night and the next day and try not to plan anything! Take care.
Michelle ><>
CO-Moderator MS forum
 
The choices you make today will determine your tomorrow.


tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 1/18/2007 12:30 PM (GMT -7)   
Well thank you so much for the replies! I am on avonex. It is just I keep thinking maybe I should chage drugs based on these side effects. I'm a mom with a little one and being sick for 24 hours everyweek is not cutting it!

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 1/18/2007 12:39 PM (GMT -7)   
Hey tkelly

I'm not dx'd so, of course, not on any of the interferons, but wanted to just jump in and say welcome to the board! I can totally understand u'r frustration and need to be well each and every day. MS alone brings such a handfull of probs, u don't need to add illness from the meds to that. I have three little girls...youngest is 7...and i don't know what i'd do if i had to deal with being sick on schedule each week! Hang in there. Maybe and hopefully in time u'll overcome these symptoms. Please keep us posted and let us know how u'r doing.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*


tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 1/18/2007 12:56 PM (GMT -7)   
rhondab..thank you so much! This is the first MS board that I have found that is easy to get around... I think I am gonna like it here!!!

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 1/18/2007 1:29 PM (GMT -7)   
GOOD!!! Please ask all the questions u have! Everyone here is great and more than willing to help where we can. Sometimes we can get frustrated and just need to vent...and u'll see those posts here too...just know we all understand. We'll be here to help u along.

Also, we have live chat on Mondays at 6:00 pm (cst) each week. Please join in anytime u get a chance. It's a great way to get to know everyone and get some real time answers to questions u have or maybe even answers to questions u didn't think to ask!
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 1/18/2007 3:20 PM (GMT -7)   
Hi tkelly,
 
    Goodness that has to be hard with such a little one to care for.  I'm only familiar with Copaxone but hopefully one of the nice folks here can offer some advice you havent tried yet.  Some people do switch due to tolerance problems though, maybe a consult with your doc would help to see what your options might be.  Good luck and welcome to the forum!
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

Jodanna
New Member


Date Joined Jan 2007
Total Posts : 2
   Posted 1/23/2007 1:24 PM (GMT -7)   
Hi tkelly,
I'm new to this chat stuff and forum but I need some infor today and the .com site for it is not what I need so I ventured on and saw your question. I'm on Avonexx too and very luckily don't have the side effects that some seem to suffer with. I do have a friend who had the same problem- but she was very thin and didn't eat much of anthing. I'm 150 so I wonder if that has anything to do with it. Yes I'm a bit over weight for my height and my general wants and desires but I believe that for me it has literally saved my ass( forgive my laungage if it bothers you) but I have been quite the faller and have yet to break anything. I fall as hard as football players and seem to know how to fall. she has switched to CopaXONE CAUSE she couldn't take the side effects of avonex anymore.. You realize thes drugs efferct everyone differently- why I don't know. I have had a few episodes of that annoying headache but it started later in my therapy. Why I don't know and why has it stopped? Don't know the anwer to that either. I do know something that I took that seemed to take away any side effects coming from drugs- tell me if you want to pursue the something I'm saw some emnail that said no advertising and I don't know if telling you about the thing that helped me would be doing that.
later
Jody Ann

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 1/23/2007 2:30 PM (GMT -7)   
Hi Jody,
 
    Welcome to Healing Well.  Please feel free to ask questions or share your experiences with us here.  I think you'll find us a very supportive group!  Talking about something here that worked for you is perfectly ok, unless you have some vested interest in the particular product or website or trying to promote it in some way.  If you have any questions regarding the rules of the forum or if anything needs clarification please feel free to email me and I'd be more than happy to explain further.  Take care.
 
Kimber
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

crandpat
New Member


Date Joined Jan 2007
Total Posts : 1
   Posted 1/27/2007 8:29 AM (GMT -7)   
I have been on Rebif for three years. Got the chills, etc. regularly while using the auto-injector. Once I learned to give myself the injections they got a lot better. Also a fellow MSer told me to put the injection under my arm for about 20 minutes before giving myself the injection, this warms it to my body temperature and lessons the stinging I used to get. I don't know why, nor does my neurologist, but it also seemed to lesson and then eliminate most of the side effects. It's worth a try with any of the interferons. Anything that helps.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 10:54 AM (GMT -7)
There are a total of 2,906,467 posts in 318,960 threads.
View Active Threads


Who's Online
This forum has 158300 registered members. Please welcome our newest member, sarahjaye.
338 Guest(s), 15 Registered Member(s) are currently online.  Details
PeteZa, JustMrMe, Psilociraptor, PeppermintTea, countess18, ppm guy, astroman, getting by, Traci, quincy, Szabo246, Woodduck12, scar1919, 614-2101-765-611, Tall Allen